Aug 17, 2000
My brother has aids with intermittent fatigue being the worst symptom. Why is it intermittent? This should rule out anemia but what about hypothyroidism or low testosterone levels?
Response from Dr. Frascino
Fatigue is a difficult symptom to quantify because we can't see it or measure it accurately with a test. The cause of fatigue in the setting of HIV disease is often multi-factorial. Your brother could have many potential factors contributing to his problem. Common potential causes include HIV itself, side effects from anti-HIV drugs, opportunistic infections, depression, hormonal imbalances, lack of adequate rest/sleep, and anemia. The fact that he notices his fatigue intermittently does not rule any of these common potential causes out.
The first step is to address this concern directly with your brother's doctor. A good medical history, exam, and some simple blood tests directed at the common causes of fatigue often reveal the answer. Particularly look at his hemoglobin level as mild to moderate anemia is extremely common and often undertreated. Clinical trials have shown us that treatment of even mild to moderate anemia in people with HIV improves fatigue, quality of life and is even associated with improved survival! Good luck.
Testosterone patch side effect/fatigue
- Is Blowjob From A Prostitute Safe?
- Bloody Nose After Sex With Stripper Worried I Have HIV
- Tingling In Feet After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Can You Drink After Chlamydia Medication?
- Difference Between Venereal Disease And Std
- Can You Get Ars 9 Weeks After Exposure?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.